MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV W CATH ACC; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV W CATH ACC; CERTAS PLUS SMALL & RA
Catalog Number 828811PL
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (id 828811pl) was implanted on (b)(6) 2016, with a setting 4.On (b)(6) 2017, the patient setting was set to 5.The patient had magnetic resonance imaging (mri) on (b)(6) 2023 and was set at 5.On (b)(6) 2025, the patient had a cranial mri for a 2-year follow-up.However, the shunt was moved and set at 8.They were unable to set the valve to 5.Therefore, a reprogramming was done under fluoroscopy, and the shunt was still set to 8.Due to the issue, the valve was removed and replaced on (b)(6) 2025.The patient did not experience any signs or symptoms due to the product issue.The patient condition is stable.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The certas valve (id 828811pl) was returned for evaluation.Failure analysis: the position of the cam when valve was received was at setting 8.The valve was visually inspected; 1 suture attached on the lateral part.The valve irrigated and no defect was noted.The valve was hydrated.The valve failed the test for programming.The valve passed the test for occlusion, leak, reflux, and pressure at setting 8.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the rotating construct.Root cause analysis: the root cause for the issue reported by the is due to biological debris and protein build up interfering with the valve, at the time of investigation, biological debris were found and as mentioned in the instruction for use (ifu): "accumulation of biological matter within the valve can: cause difficulties adjusting the valve setting with the tool kit".
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL VLV W CATH ACC
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22159991
Report Number3013886523-2025-00129
Device Sequence Number7266134
Product Code JXG
UDI-Device Identifier10381780535904
UDI-Public10381780535904
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828811PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite